Algebra universalis

, Volume 60, Issue 3, pp 293–307

CD(4) has bounded width

  • Catarina Carvalho
  • Víctor Dalmau
  • Petar Marković
  • Miklós Maróti
Article

DOI: 10.1007/s00012-009-2113-5

Cite this article as:
Carvalho, C., Dalmau, V., Marković, P. et al. Algebra univers. (2009) 60: 293. doi:10.1007/s00012-009-2113-5

Abstract.

We prove that the constraint languages invariant under a short sequence of Jónsson terms (containing at most three non-trivial ternary terms) are tractable by showing that they have bounded width. This improves a previous result by Kiss and Valeriote and presents some evidence that the Larose–Zádori conjecture holds in the congruence-distributive case.

2000 Mathematics Subject Classification:

68N1708A7008B1008B0503B7068T20

Keywords and phrases:

constraint satisfaction problembounded widthcongruence distributivity

Copyright information

© Birkhäuser Verlag, Basel 2009

Authors and Affiliations

  • Catarina Carvalho
    • 1
  • Víctor Dalmau
    • 2
  • Petar Marković
    • 3
  • Miklós Maróti
    • 4
  1. 1.Centro de Álgebra da Universidade de LisboaLisbonPortugal
  2. 2.Departament de TecnologiaUniversitat Pompeu FabraBarcelonaSpain
  3. 3.Department of Mathematics and InformaticsUniversity of Novi SadNovi SadSerbia
  4. 4.Bolyai InstituteUniversity of SzegedSzegedHungary